Hail, Miami-Dade
- When
- June 24, 2:15 PM EST
- Where
- Miami-Dade County, 1.51 mi WNW of Golden Beach
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 25.958, -80.143
A member of the public reported dime to penny size hail at Aventura Mall.
Afternoon thunderstorms were able to develop along the sea breezes along both coast in the afternoon. Environmental parameters were favorable for increased instability with stronger down burst wind and hail potential across the region.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MFL wrote it up.
Afternoon thunderstorms were able to develop along the sea breezes along both coast in the afternoon. Environmental parameters were favorable for increased instability with stronger down burst wind and hail potential across the region. Some of the strongest storms brought hail, flooding and dangerous lightning to portions of Miami-Dade County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 24, 12:50 PM EST, 1 hour 25 minutes earlier.
Area Forecast Discussion National Weather Service Miami FL 150 PM EDT Mon Jun 24 2019 .AVIATION... Mostly VFR conditions are expected through the period. Isolated to scattered thunderstorms are expected this afternoon and again Tuesday afternoon, as indicated by the mention of VCTS. Elsewhere, confidence in thunderstorm impacts is presently too limited for mention at the other TAF sites at this time. Thunderstorms could be accompanied by visibility and ceiling restrictions. && .PREV DISCUSSION... /issued 1157 AM EDT Mon Jun 24 2019/ UPDATE... Little overall change has been made to the ongoing forecast, with the Heat Advisory remaining in effect for Collier and Mainland Monroe Counties for today. Amid widespread insolation, visible satellite imagery indicates boundary-layer cumulus fields becoming increasingly agitated over interior South Florida, where diabatic surface heating has been strongest thus far -- removed from the core of the inland- spreading marine layer. Flanking sea-breeze boundaries, coupled with ascent along boundary-layer circulations and rolls should foster sustained convective development in the 1230PM-200PM time frame. Convective initiation should principally occur over interior sections of South Florida, though 5-10 kt westerlies in the 925-850 mb layer may tend to focus modestly boosted convergence and initial convective development eastward to some extent. The light northerly component to midlevel winds will foster an overall southward motion to evolving convection. While deep shear is very weak, cell clustering will tend to occur in response to the high efficiency for cold-pool- flanking convergence boundaries to foster subsequent convective growth amid rich boundary-layer moisture -- e.g., lowest 100-mb mean mixing ratio around 15 g/kg. A comparison of the 12Z Miami observed sounding today to that from yesterday suggests that once updrafts become sustained, they may be comparatively more robust than those yesterday. Specifically, within the 800-600 mb layer, lapse rates have increased by around 0.5 C/km, in association with an influx of a relatively shallow elevated mixed layer (EML). This EML will offer comparatively stronger upward parcel accelerations. While the EML appears to be surmounted by a small layer of static stability just below the 500-mb level that could temporarily restrict parcel accelerations, overlying steep lapse rates higher in the troposphere should offer adequate midlevel buoyancy for deep convective updrafts. The presence of 20-25 kt of flow in the upper troposphere could also facilitate convective sustenance. Dry air in the midlevels -- coupled with the aforementioned of steep midlevel lapse rates layers -- will favor DCAPE around 1000 J/kg where insolation is greatest. As a result, collapsing convective cores could produce strong wind gusts, and an isolated damaging wind gusts cannot be ruled out. Small hail, heavy rain, and frequent lightning will also be possible. DISCUSSION... Today through Tuesday... Deep layer high pressure centered to our west will remain the dominant influence on our weather once again today. The low-level synoptic wind flow will remain weak enough for both sea breezes to develop and move inland, bringing a focus for showers and thunderstorms to mainly the interior and western portions of the east coast metro areas. Mid-level temperatures remain on the cool side of climatology and indications are that a few stronger storms will be possible again today. Frequent lightning, small hail, and gusty winds will be possible with the stronger storms. Hot temperatures remain the main story over the next few days, as highs climb into the mid to upper 90s away from the coasts. This will send heat index values soaring up above 100 degrees by late morning, with many areas remaining in the 100-106 degree range through the afternoon. It appears that Collier and Mainland Monroe Counties should again reach Heat Advisory criteria of 108 degrees for two hours or more, so an advisory is in effect for these areas today. Regardless of whether or not your area is in an advisory, be sure to slow down and take breaks if you're spending time outdoors. Wednesday and beyond... The deep layer ridge gradually retrogrades away from Florida allowing the steering flow to become more easterly with time. This will bring us back into a diurnal shower/thunderstorm cycle with overnight/morning Atlantic showers followed by afternoon interior and west coast thunderstorms. A deeper feed of moisture looks to work into the area by late week in association with a trough of low pressure suggesting we may end the week on a wetter note. Better rain chances are likely to continue into the weekend with temperatures trending closer to normal for this time of year. MARINE... Generally benign boating conditions are expected through the period. The potential for showers and thunderstorms increases around midweek and continues into the weekend. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 78 93 77 91 / 10 20 20 20 Fort Lauderdale 79 92 79 90 / 10 20 10 30 Miami 79 94 79 92 / 20 30 10 40 Naples 78 92 78 92 / 10 10 20 60 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...Heat Advisory until 7 PM EDT this evening for FLZ069-070-075. AM...None. GM...None. && AVIATION...Cohen/RAG
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 1154 AM EDT Mon Jun 24 2019 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 250400- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1154 AM EDT Mon Jun 24 2019 ...Heat Advisory for Collier and Mainland Monroe Counties today... ...Heat index readings of 102 to 110 degrees today... ...Chance for thunderstorms capable of strong winds today... This hazardous weather outlook is for South Florida. .DAY ONE...THIS AFTERNOON AND TONIGHT Temperatures: Heat index readings of 102 to 110 degrees are expected today. A Heat Advisory is in effect for Collier and Mainland Monroe Counties through early this evening. Please use caution if spending time outdoors. Thunderstorms: There is a chance of thunderstorms today across South Florida, with the greatest coverage of this activity expected across interior sections. A few strong thunderstorms will be possible, and storms will be capable of producing frequent lightning. Wind: The strongest storms could produce wind gusts of 45 to 55 mph. An isolated damaging wind gust cannot be ruled out. Hail: Small hail cannot be ruled out with the most intense storms. Flooding: Storms could produce locally heavy rainfall this afternoon into the early evening. Where storms move over the same location, localized minor flooding could occur. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Thunderstorm chances will continue with coverage increasing later this week. The primary hazards are lightning, gusty winds, and locally heavy rainfall. Heat index values are forecast to be at least 105 degrees over most of South Florida through Tuesday, with values approaching 110 degrees over the interior. Heat index values will likely be above 105 degrees over portions of Southwest Florida on Wednesday. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. Cohen/RAG
Special Weather Statement National Weather Service Miami FL 256 PM EDT Mon Jun 24 2019 FLZ072-074-172-173-241945- Coastal Broward County FL-Metro Broward County FL- Metropolitan Miami Dade FL-Coastal Miami Dade County FL- 256 PM EDT Mon Jun 24 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE AND SOUTHERN BROWARD COUNTIES UNTIL 345 PM EDT... * At 255 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Hallandale, moving south at 5 mph. * Nickel size hail, funnel clouds, and wind gusts up to 50 mph possible with this storm. * Locations impacted include... Hialeah, Pembroke Pines, Hollywood, Miramar, Davie, Miami Beach, Surfside, Hallandale, Miami Gardens, North Miami, North Miami Beach, Aventura, Dania Beach, Sunny Isles Beach, Opa-Locka, West Park, Miami Shores, Westview, Estates Of Fort Lauderdale and Chambers Estates. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. If you can hear thunder, you are close enough to be struck! Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2585 8004 2587 8027 2606 8022 2605 8004 TIME...MOT...LOC 1855Z 005DEG 5KT 2599 8014 BAXTER
The Miami radar (KAMX), 47 km away, was scanning. The volume nearest the first event began at 19:13 UTC.
2 hail, 1 lightning, 1 flood. Local standard time, as filed.
A member of the public reported dime to penny size hail at Aventura Mall.
Lightning struck concrete at a car dealership in Coral Gables. The concrete fell on the back of a car, shattering the glass and dented. There was a woman in the vehicle who was not seriously injured.
A member of the public reported quarter sized hail in the west little river area of Miami-Dade county, near the intersection of NW 22nd Ave and NW 95th Street.
Aventura police reported the closure of NE 191st street from Biscayne blvd to NE 29th Ave due to flooding from heavy rainfall.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2019Every state in 2019This day in weather historyWarnings in Florida, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 843151, 843157, 843152, 843153.